Alert archive / Arizona / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 41, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 26, 2004, 7:08 PM MST for Yavapai County, Arizona. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2004, 7:08 PM MST (02:08 UTC)
- Expired
- Jul 26, 2004, 7:30 PM MST
- In force
- 22 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Phoenix radar (KIWA), 99 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 2500 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 270208 SVRFGZ AZC025-270230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 707 PM MST MON JUL 26 2004 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 730 PM MST * AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF CASTLE HOT SPRINGS...OR ABOUT 14 MILES NORTHWEST OF NEW RIVER...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CASTLE HOT SPRINGS BY 725 PM MST IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE NECESSARY PRECAUTIONS AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 3415 11220 3413 11241 3384 11239 3386 11213 $$ MAS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:45 PM MST, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 26, 2:45 PM MST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 PM MST MON JUL 26 2004 .SYNOPSIS...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER NORTHERN ARIZONA THIS EVENING...AND THEN REDEVELOP AGAIN ON TUESDAY. DRIER AIR WILL BEGIN TO MOVE INTO THE STATE FROM THE WEST BEGINNING ON TUESDAY...WITH A DRYING TREND LASTING INTO THE WEEKEND. && .DISCUSSION...LARGE ANTICYCLONES REMAIN TO BOTH THE WEST AND THE EAST OF AZ THIS MORNING. THE WEAKENING INVERTED TROF (IV#6) OVER NRN MX REMAINS IN PLACE. SIGNIFICANT LOW LEVEL MOISTURE REMAINS OVER THE NRN PORTION OF THIS WAVE AND RESIDES OVER WRN NM AND SRN AZ. IN ADDITION...A WEAK S/W TROUGH AND UPPER LEVEL JET WERE MOVING ACROSS AZ TODAY IN THE WESTERLY FLOW NORTH OF THE RIDGE AXIS. THE WAVE AND JET HAVE GENERATED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN...AND THESE ARE NOW MOVING INTO THE LOWER ELEVATIONS. EXPECT DYNAMICS WITH THESE FEATURES TO KEEP SHOWERS GOING WELL INTO THE EVENING HOURS IN THE NRN AND NERN ZONES TONIGHT AND HAVE BUMPED POPS ACCORDINGLY. DRY AIR SLOWLY BEGINS TO FILTER INTO THE NWRN PORTION OF THE CWFA ON TUESDAY AND POPS SHOULD BE A BIT LOWER AS A RESULT. ENOUGH MOISTURE WILL REMAIN THAT THERE SHOULD STILL BE CONVECTIVE ACTIVITY IN THOSE LOCATIONS. FARTHER EAST AND SOUTH...MOISTURE WILL REMAIN ABUNDANT UNTIL WEDNESDAY WHEN THE DRYING TREND BEGINS TO PUSH EASTWARD. MODELS HAVE BEEN FAIRLY CONSISTENT WITH INTRODUCING THIS DRYING... BUT HAVE BEEN SHOWING SOME DIFFERENCES IN THE TIMING OF BOTH THE BEGINNING AND THE ENDING. HAVE ADJUSTED POPS DOWNWARD FOR THE MIDWEEK PERIOD BUT WILL KEEP SOME LOW POPS MOST LOCATIONS UNTIL THE DRYING IS ESTABLISHED. EXTENDED...DRIER WEATHER REMAINS ACROSS THE REGION FOR THE EARLY PORTION OF THE EXTENDED PERIOD. BY LATE IN THE WEEKEND...HIGH PRESSURE REESTABLISHES ITSELF AND A MOIST SOUTHERLY FLOW REDEVELOPS ACROSS THE SOUTHWEST BRINGING A RETURN OF MOISTURE AND INCREASES SHOWER ACTIVITY. DB && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 26, 10:00 AM MST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST MON JUL 26 2004 AZZ004>018-037>040-271400- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 950 AM MST SAT JUL 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTHERN ARIZONA TODAY. THIS FEATURE WILL BE SUFFICIENT TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN BY LATE MORNING...AND SHOULD BE SUFFICIENT TO KEEP STORMS GOING AS THEY MOVE INTO THE LOWER ELEVATIONS LATER THIS AFTERNOON. STORMS ARE EXPECTED TO MOVE TO THE SOUTHEAST DURING THE DAY TODAY. STORMS THAT FORM ON THE MOGOLLON RIM AND WHITE MOUNTAINS WILL SLOWLY MOVE INTO THE LOWER ELEVATIONS OF GILA AND YAVAPAI COUNTIES THIS AFTERNOON. OTHER STORMS WILL MOVE OFF THE RIM INTO THE LITTLE COLORADO RIVER VALLEY. THE MAIN THREAT FROM THE HIGHER ELEVATION STORMS WILL BE BRIEF GUSTY WINDS TO 30 MPH WITH SMALL HAIL. IN THE LOWER ELEVATIONS...WIND GUSTS MAY REACH 40 MPH WITH THE STRONGER STORMS. ABUNDANT MOISTURE ALSO INDICATES THAT SOME STORMS MAY PRODUCE HEAVY RAINFALL AMOUNTS OF UP TO 1 INCH PER HOUR IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A DRYING TREND IS EXPECTED TO DEVELOP ON TUESDAY...ESPECIALLY OVER THE NORTHWESTERN PORTION OF THE STATE RESULTING IN ONLY ISOLATED SHOWERS AND THUNDERSTORMS. FARTHER SOUTH AND...MOISTURE WILL REMAIN IN PLACE FOR A CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...THE DRYING TREND WILL EXPAND EASTWARD TO ENCOMPASS MUCH OF NORTHERN ARIZONA. MOISTURE AND STORMS WILL BEGIN TO INCREASE AGAIN OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:06 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
| Jul 27, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Jul 27, 2:01 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 29 min |
| Jul 27, 3:21 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 24 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.